Ask The Doctor > Questions & Answers > Depo Provera and late periods

Depo Provera and late periods

Patient: Hello! So I was on birth control for about a year, but I missed one at least every month, and I would not take them always at the same time precisely. I had intercourse on October 5th. My period has never been late, and I’ve always been a seriously heavy bleeder (like using 8+ pads of the biggest size available per day) . But it’s been three months now, and my two last periods I’ve been using less pads (maybe like one or two of the smaller sizes a day), and they’re always late by a day. I was supposed to start yesterday morning, but still I haven’t started and it’s starting to worry me, but I always switched to the depo provera shot three days ago.. So is there a chance I’m pregnant or could the depo provera already be messing with me?

 

 

Symptoms: Late period, lighter flow

 

 

Doctor: Hello,if you have been on birthcontrol pills then one thing which they do is to reduce the amount of flow and regular ize your menses provided you take them regularly and on time. If you have taken depot 3 days back and just late by a day from your due date , then it is actually too early either for depot to have its effect or to label it as missed period. It is advised that you may wait for a week to 10 days for the menses to resume and use barrier contraception in the meantime.I hope i have answered your query in detail,wishing you good health,regards

 


Ask The Doctor
    Ask The Doctor
Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji M.D.

Dr. Jimmy Obaji completed his residency in Family Medicine at the University of Manitoba. He currently operates a walk-in-clinic in downtown Toronto.

Book Appointment